Remote Access Mathematics of Computation
Green Open Access

Mathematics of Computation

ISSN 1088-6842(online) ISSN 0025-5718(print)

 
 

 

The nonabelian simple groups $ G,$ $ \mid G\mid <10\sp{6}$--maximal subgroups


Authors: J. Fischer and J. McKay
Journal: Math. Comp. 32 (1978), 1293-1302
MSC: Primary 20D05
DOI: https://doi.org/10.1090/S0025-5718-1978-0498831-1
MathSciNet review: 0498831
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: The maximal subgroups of all the simple groups (except $ L(2,q)$) of order up to one million are given to within conjugacy. Permutation characters on the cosets of the maximal subgroups are given, as are orbit lengths (whenever practical).


References [Enhancements On Off] (What's this?)

  • [1] D. M. BLOOM, "The subgroups of $ {\text{PSL}}(3,q)$ for odd q," Trans. Amer. Math. Soc., v. 127, 1967, pp. 150-177. MR 0214671 (35:5520)
  • [2] J. J. CANNON, "A draft description of the group theory language Cayley," Proc. SYMSAC Symposium on Symbolic and Algebraic Computation (R. D. Jenks, Editor), ACM, New York, 1976.
  • [3] J. CONWAY, "Three lectures on exceptional groups," Finite Simple Groups (Powell & Higman, Editors), Academic Press, London and New York, 1971. MR 0338152 (49:2918)
  • [4] H. S. M. COXETER & W. O. J. MOSER, Generators and Relations for Discrete Groups, Ergebnisse der Matematik und ihrer Grenzgebiete, Neue Folge, Band 14, Springer-Verlag, New York, 1965. MR 0174618 (30:4818)
  • [5] W. FEIT, "The current situation in the theory of finite simple groups," in Actes Congrès Internat. Math. (Nice, 1970), vol. 1, Gauthier-Villars, Paris, 1971, pp. 55-94. MR 0427449 (55:481)
  • [6] L. FINKELSTEIN & A. RUDVALIS, "Maximal subgroups of the Hall-Janko-Wales groups," J. Algebra, v. 24, 1973, pp. 486-493. MR 0323889 (48:2242)
  • [7] D. E. FLESNER, "Maximal subgroups of $ {\text{PSp}}(4,{2^n})$ containing central elations or non-centered skew-elations," Illinois J. Math., v. 19, 1975, pp. 41-47. MR 0382471 (52:3354)
  • [8] M. HALL & D. WALES, "The simple group of order 604,800," J. Algebra, v. 9, 1968, pp. 417-450. MR 0240192 (39:1544)
  • [9] R. W. HARTLEY, "Determination of the ternary collineation groups whose coefficients lie in the $ {\text{GF}}({2^n})$," Ann. of Math., v. 27, 1925, pp. 140-158. MR 1502720
  • [10] B. HUPPERT, Endliche Gruppen. I, Die Grundlehren der Math. Wissenschaften, Band 134, Springer-Verlag, Berlin and New York, 1967. MR 0224703 (37:302)
  • [11] Z. JANKO, "A new finite simple group with abelian sylow 2-subgroups and its characterization," J. Algebra, v. 3, 1966, pp. 147-186. MR 0193138 (33:1359)
  • [12] S. S. MAGLIVERAS & L. C. YU, "On methods for determining subgroup structures of finite groups." (Unpublished.)
  • [13] J. McKAY, "The simple groups G, $ \vert G\vert < {10^6}$--Character tables," Comm. Algebra. (To appear.) MR 539357 (80e:20024)
  • [14] H. H. MITCHELL, "Determination of the ordinary and modular ternary linear groups," Trans. Amer. Math. Soc., v. 12, 1911, pp. 207-242. MR 1500887
  • [15] H. H. MITCHELL, "The subgroups of the quaternary abelian linear groups," Trans. Amer. Math. Soc., v. 15, 1914, pp. 379-396. MR 1500986
  • [16] B. MWENE, "On the subgroups of the group $ {\text{PSL}}(4,{2^m})$," J. Algebra, v. 41, 1976, pp. 79-107. MR 0409654 (53:13406)
  • [17] C. C. SIMS, "The primitive groups of degree not exceeding 20," Computational Problems in Abstract Algebra, (J. Leech, Editor), Pergamon Press, New York, 1970.
  • [18] M. SUZUKI, "On a class of doubly transitive groups," Ann. of Math., v. 75, 1962, pp. 105-145. MR 0136646 (25:112)
  • [19] H. WIELANDT, Finite Permutation Groups, Academic Press, New York, 1964. MR 0183775 (32:1252)
  • [20] K. C. YOUNG, Computing with Finite Groups, Ph.D. Thesis, McGill Univ., Montreal, 1975.

Similar Articles

Retrieve articles in Mathematics of Computation with MSC: 20D05

Retrieve articles in all journals with MSC: 20D05


Additional Information

DOI: https://doi.org/10.1090/S0025-5718-1978-0498831-1
Article copyright: © Copyright 1978 American Mathematical Society

American Mathematical Society